# SDR ZW0A0200906

- Difficulty date: January 15, 2002
- Submitted: January 21, 2002
- Operation: Air carrier
- Aircraft: N722TW
- Make and model: Boeing 757231
- Aircraft serial: 29385
- Aircraft time: 8,675 hours, 2,765 cycles
- Engine: Pwa PW2037
- Engine time: 8,675 hours, 2,765 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Carbon Seal
- Part number: 1B715901
- Condition: Failed
- Location: Nr 1 & 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

JUST AFTER TAKEOFF SMOKE WAS REPORTED IN CABIN.  FLIGHT RETURNED TO STL.  FOUND THE NUMBER 2 AND 3 BEARING CARBON SEAL ASSEMBLY ON BOTH ENGINES HAD FAILED.  THE AIRCRAFT WAS FERRIED TO ANOTHER STATION FOR REPLACEMENT OF THE CARBON SEAL ASSEMBLIES ON BOTH ENGINES.  SERIAL NUMBER ON THE SECOND ENGINE WAS 4949, HOURS AND CYCLES THE SAME AS FIRST ENGINE.
